U.S. doctors online nowAsk doctors free
Colombia
A 23-year-old female asked:

I started using birth control pills since menstruation arrived (2 days ago), can i suspend them now? i don't tolerate that and my libido decreases

1 doctor answer2 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 38 years experience
Yes, but remember...: You will not be protected from becoming pregnant. Please do consult with the doctor who prescribed the pills to let them know what you experienced and ask for an alternative the will suit you better. Also, consider protection from stds as well. That's a separate issue - but very important too. Best!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Barry Marged
A Verified Doctor commented
A US doctor answered Learn more
there are other reasonably reliable methods of birth control: diaphragm with spermacides, IUD if you've been pregnant before; Talk to your GYN for options
May 6, 2014

Related questions

A 16-year-old female asked:
What do I do when birth control pill causes decrease in libido? Is there a way to prevent decrease in sex drive while taking the pill?
Dr. Heidi Fowler
Psychiatry 27 years experience
Decreased libido: Please talk to your prescribing doctor as a different oral contraceptive can be tried to eliminate this side effect.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
Why is it that on every birth control pill Ive tried so far ( at least 6 different kinds ) I keep having vaginal dryness and low libido?
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
Birth control pills : Today's oral contraceptives are very low dosage, so taking them punctually (within the same hour as the previous day's active pill) is necessary to ma... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
I read that most birth control pills that reduce acne, also reduce libido. Is this true? Is there one that clears acne without reducing sex drive?
Dr. Christine Hom
Pediatrics 32 years experience
Side effects: Oral contraceptives/birth control pills were developed to prevent pregnancy. A side effect of improving acne was noted. Loss of desire for intercour... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
I use the injectable birth control Depoprovera. The side effects have decreased my libido. Is it safe to use Maca pills until the injection is over?
Dr. John Munshower
Family Medicine 32 years experience
Maca Pills: Maca is a natural herb from the Maca plant root that has been around for 3000 years. Some benefits may be increased energy. I see no issue with taki... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Does the trinessa (norgestimate and ethinyl estradiol) birth control pill cause lack of libido?
Dr. Heidi Fowler
Psychiatry 27 years experience
Although I was: Not able to find loss of libido as a specific side effect of trinessa, (norgestimate and ethinyl estradiol) it can cause depression ; fatigue. Decreas... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 6, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.